STOPPING MEDS COLD TURKEY

Discussion in 'Fibromyalgia Main Forum' started by louiesgirl2, Sep 20, 2006.

  1. louiesgirl2

    louiesgirl2 New Member

    NEVER, EVER, DO THIS. All medications like antidepressents, antianxiety, eg., come with this warning because the side effects of stopping cold turkey are horrific.

    ALWAYS, ALWAYS, ALWAYS, consult your physician whenever you wish to stop or decrease medications. There are specific ways to do this.

    Some of us are fortunate, like myself, to be able to do this without much trouble, however, some people have horrible side effects from stopping mid stream.

    Please, heed my warning. ALSO, always check when you are prescribed a new med as to what interaction it may have with what you are already taking. There are several web sites out there for drug interaction that are free. Just GOOGLE it.

    God Bless,
    Phyliss
  2. Redwillow

    Redwillow New Member

    Good point!

    I did this with Paxil one time and made myself so sick.

    I had to have help from the doctor to get me off it.

    hugs Marion (Redwillow)
  3. kjfms

    kjfms Member

    I see this on the job every day and I am still amazed that people do this without consulting a physician.

    Thanks for post it,

    Karen :)
  4. Lendy5

    Lendy5 New Member

    I agree this is very important and should be discussed first with your Doctor.

    However I have read post in the past where a Doctor has done this to his/her patient with no med to prevent withdrawl.

    Thanks for posting this.

    Love & Hugs
    carolin
  5. meowee

    meowee New Member

    I found that out the hard way. Needless to say, I feel as though I spent a day or 2 in hell.

    Please speak with a professional first.